How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ravoof Your Own Question
Dr. Ravoof
Dr. Ravoof, Doctor
Category: Medical
Satisfied Customers: 4813
Experience:  Experienced Physician in the field of Medicine and Surgery.
17799485
Type Your Medical Question Here...
Dr. Ravoof is online now

I was prescribed blood pressure medication about5years ago.

Customer Question

i was prescribed blood pressure medication about5years ago. i am female 59 years old.
in the past year ihave lost over 2 and half stone weight. my bp ismuch lower now. its below 120 in the mornings before i take my meds, will the doctor considér reducing my medication i am concerned about long term effect of the tablets
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Ravoof replied 1 year ago.

Dear customer,

Thanks for your question.

Please start maintaining a log book of your daily blood pressure measurement. Record the time and the date when you measure the blood pressure along with the readings. Then after a week take the log book to your doctor and show him/her. Your doctor will definitely lower the dosage if your blood pressure is less than 120 all the time. After lowering the dosage also continue monitoring your blood pressure. This will tell your doctor whether the dosage of the medication needs to be further lowered or increased.

The lowered blood pressure is most likely due to the intentional loss of weight since if you're overweight, losing weight can lower your blood pressure. Also maintaining a healthy diet with a lower sodium level that is around 1,500 milligrams (mg) a day will be beneficial.

Take care.

Please rate the answer with a positive rating by clicking 5 stars above.

Thanks.